USDA Fruit and Vegetable Industry Advisory Committee Meeting

Date: Tuesday, October 25, 2016 (Day 1)

Location: Hyatt Regency Crystal City, 2799 Jefferson Davis Highway, Arlington, VA Potomac I/II Conference Room

AGENDA

7:30 a.m.	Registration and Check-in for members and observers	
8:00 a.m.	 Meeting Convenes – New Member Welcome Introduce and review DFO/our roles within the Committee Overview: The intent of the charter Expectations of the Committee: To work as a team to determine issues of importance to the industry Establish a statement or recommendation, if warranted as a result of your discussions and deliberations. All Committee members are expected to attend all Committee and working group meetings and provide meaningful input Overview of 2013-2015 Committee Activity (working groups, recommendations, USDA action, etc.) 	
	New Member Introductions	
	-Charles Parrott, Deputy Administrator AMS Specialty Crops Program (FVIAC)	
	Pamela Stanziani, FVIAC Designated Federal Officer -Chief of Staff, AMS Specialty Crops Program	
8:30 a.m.	Presentation by USDA Ethics Office -Andrew Tobin, Assistant Director USDA Office of Ethics	
9:00 a.m.	Administrative Overview -Devonia Betts, Management Analyst, FVIAC Travel and Expenses AMS Specialty Crops Program	
	Specialty Crops Program Presentations -SC Program Division Leadership SCP Division Presentations and Q&A	
10:15 a.m.	Recess #1 – 15 minutes	
10:30 a.m.	Full Committee Convenes Introduction of Full Committee membership	
	-Beth Knorr – 2013-2015 FVIAC Vice-Chair/Interim Chair	

10:45 a.m.	Introduction of AMS Administrator -Charles Parrott
	Welcoming Remarks -AMS Administrator Elanor Starmer
11:45 a.m.	Observer Introductions and Comments
11:45-12:00	Lunch Recess
1:00 p.m.	Meeting Reconvenes - Election of Committee Chair and Vice Chair -Beth Knorr, Acting Chair
1:30 p.m.	USDA GMO Regulation -Andrea Huberty, Senior Policy Analyst Livestock, Poultry and Seed Program
2:00 or 2:15 p.m.	Presentation – FSMA/Food Safety Overview and Update: Implementation of Produce Safety and Preventative Controls Rules
	-Jennifer Thomas, Director Compliance Policy Staff, Office of Compliance Center for Food Safety and Applied Nutrition (CFSAN) U.S. Food and Drug Administration (FDA) Co-Chair, FSMA Produce Safety Workgroup/Implementation Strategy.
	-Michael Mahovic, Ph.D., Acting Chief Fresh Produce Branch Division of Produce Safety, Office of Food Safety CFSAN, FDA
	-Stephen Hughes, Coordinator Fresh Produce Branch Division of Produce Safety, Office of Food Safety CFSAN, FDA
	-Ken Petersen, Branch Chief USDA SCP Audit Programs Branch
3:00 p.m.	Recess #2 - 15 minutes
3:15 p.m.	Open Forum – Observer Comments -FVIAC Chair/Vice Chair
	NASS Specialty Crops Survey Update -Linda Calvin, NASS -Suzanne Thornsbury, ERS
3:30 p.m.	NASS Agricultural Labor Survey Overview -Jody McDaniel, EED Branch Chief, NASS
3:45 p.m.	Recommendations Update – Follow up on Committee Recommendations -Charles Parrott, Deputy Administrator

4:00 p.m.	Working Group Focus Areas – Discussion and Assignments -FVIAC Chair/Vice Chair	
	Working Group Breakout Sessions -Elect Working Group Chair, Vice Chair -Select Focus Area Purpose and Research / Presentation Needs	
5:15 p.m.	Observer Comments Administrative Update	

5:30 p.m. Adjourn for Day

Meeting #1 Agenda Page 2

Date:	October 26, 2016 (Day 2)
Location:	Hyatt Regency Crystal City
	Potomac I/II Conference Room

AGENDA

8:00 a.m.	Registration of Committee members and Observers
	Welcome -Chuck Parrott, Chair/Vice Chair
	Observations and Comments from Observers -FVIAC Chair/Vice Chair
8:15 a.m.	Working Groups Review with Committee: Research, Subject Matter Expert presentation needs Teleconference meeting date -FVIAC Chair/Vice Chair
8:30 a.m.	Next Steps and Announce Next Meeting Date April/May 2017* -FVIAC Chair/Vice Chair
	Meeting Adjournment
8:45 a.m	Educational Tour – USDA